Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Types of almost continuity


Authors: B. D. Garrett and K. R. Kellum
Journal: Proc. Amer. Math. Soc. 88 (1983), 555-559
MSC: Primary 54C08; Secondary 54F20, 54F25
DOI: https://doi.org/10.1090/S0002-9939-1983-0699433-8
MathSciNet review: 699433
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The differences for properties of the range space $ f(X)$ are considered for functions $ f:X \to Y$, where $ f$ is almost continuous relative to $ X \times Z$, and $ f(X) \subset Z \subset Y$. It is shown that if $ f$ is allowed to be almost continuous relative to $ X \times Z$, where $ X$ is a Peano continuum and $ Z$ is a locally connected metric space, then $ f(X)$ can be any type of subcontinuum of $ Z$. This contrasts the known results for the case where $ Z = f(X)$ and almost continuity is relative to $ X \times f(X)$. Outer almost continuous retracts ($ f:X \to X$ is almost continuous relative to $ X \times X$) and inner almost continuous retracts ($ f:X \to X$ is almost continuous relative to $ X \times f(X))$) are defined. Properties of outer almost continuous retracts, including the existence of an outer almost continuous retract $ M$ of a fixed point space $ X$, where $ M$ does not have the fixed point property, are found.


References [Enhancements On Off] (What's this?)

  • [1] B. D. Garrett, Almost continuous retracts, General Topology and Modern Analysis, Academic Press, New York, 1980, pp. 229-238. MR 619046 (83a:54036)
  • [2] K. R. Kellum, Non-continuous retracts, Studies in Topology, Academic Press, New York, 1975, pp. 255-261. MR 0367904 (51:4146)
  • [3] -, On a question of Borsuk concerning non-continuous retracts. I, Fund. Math. 87 (1975), 89-92. MR 0370527 (51:6754)
  • [4] -, On a question of Borsuk concerning non-continuous retracts. II, Fund. Math. 92 (1976), 135-140. MR 0420540 (54:8554)
  • [5] -, The equivalence of absolute almost continuous retracts and $ \varepsilon $-absolute retracts, Fund. Math. 96 (1977), 229-235. MR 0514981 (58:24171)
  • [6] -, Almost continuous images of Peano continua, Topology and App. 11 (1980), 293-296. MR 585274 (81j:54054)
  • [7] K. Kuratowski, Topology, vol. 2, Academic Press, New York 1968. MR 0259836 (41:4468)
  • [8] J. Stallings, Fixed point theorems for connectivity maps, Fund. Math. 47 (1959), 249-263. MR 0117710 (22:8485)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C08, 54F20, 54F25

Retrieve articles in all journals with MSC: 54C08, 54F20, 54F25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0699433-8
Keywords: Almost continuous function, almost continuous retract, Peano continuum, fixed point property, pseudoarc, absolute retract, Hilbert cube
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society